MAUDE Adverse Event Report: BECTON, DICKINSON AND CO. BD POSIFLUSH; SALINE, VASCULAR ACCESS FLUSH

BECTON, DICKINSON AND CO. BD POSIFLUSH; SALINE, VASCULAR ACCESS FLUSH
Catalog Number 306553
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was reported that bd posiflush plunger broke.The following information was provided by the initial reporter: plunger broke.The following information was provided by the initial reporter: we were able to recreate the malfunction with additional syringes from the same lot.Nurse reported that when she was drawing labs out of pt chemo port, the 10cc flush plunger broke while she was pulling back on the syringe to check for blood return.Multiple nurses then came forward saying this has been happening.Additional info: we were able to make the malfunction occur around 2 out of every 5 syringes.
 
Additional Manufacturer Narrative
A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.The date received by manufacturer has been used for this field.
 
Event or Problem Description
3 sep 2024 customer response: was there any serious injury or harm to the patient related to the reported event? no harm noted.What was done to complete the treatment? a new syringe was obtained to withdraw the blood.
 
Additional Manufacturer Narrative
Additional information received: see b.Describe event or problem for details e/f codes updated.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 306553 and lot number 4015093.The review did not reveal any possible non-conformances during the product process that could have contributed to this incident.To aid in the investigation of this issue, one (1) syringe sample was returned for evaluation by our quality team.The sample was within the original blister package and was un-opened.Through inspection of the sample, no defects could be identified.Following the investigation results and based on the provided feedback, it was determined that the most probable cause for this incident was customer misuse.Posiflush syringes are pre-filled single use syringes, intended for flushing.Prefilled and conventional syringes have different purposes.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD POSIFLUSH
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer (Section G)
BECTON, DICKINSON AND CO.
donore road
drogheda
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20128336
Report Number9616657-2024-00024
Device Sequence Number20703638
Product Code NGT
UDI-Device Identifier00382903065530
UDI-Public(01)00382903065530
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K153481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306553
Device Lot Number4015093
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
09/23/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/11/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown